Alert archive / Nebraska / Flash Flood Warnings in 2015

Flash Flood Warning 15, NWS Omaha, NE

June 23, 2015Jefferson County, Nebraska

NWS Omaha, NE issued this flash flood warning at Jun 23, 2015, 12:32 PM CDT for Jefferson County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2015, 12:32 PM CDT (17:32 UTC)
Expired
Jun 23, 2015, 3:30 PM CDT
In force
3 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
None

County Jefferson County, NE

The radar

The Grand Island radar (KUEX), 107 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 12:53 PM CDTHEAVY RAIN 2.63Fairbury, NECRYSTAL SPRINGS CAMPGROUND.
Jun 23, 1:30 PM CDTHEAVY RAIN 35 S Fairbury, NERAINFALL SINCE 1030 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WGUS53 KOAX 231732
FFWOAX
NEC095-232030-
/O.NEW.KOAX.FF.W.0015.150623T1732Z-150623T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1232 PM CDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JEFFERSON COUNTY IN SOUTHEASTERN NEBRASKA...

* UNTIL 330 PM CDT

* AT 1232 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FAIRBURY...ENDICOTT...JANSEN...STEELE CITY...CAMP JEFFERSON...ROCK
  CREEK STATION STATE HISTORICAL PARK...CRYSTAL SPRINGS CAMPGROUND
  AND BUCKLEY CREEK RECREATIONAL AREA.

THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND
157.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4008 9737 4022 9737 4021 9726 4020 9708
      4009 9695 4001 9703

$$

PEARSON
3 follow-up statements
495 
WGUS73 KOAX 231833
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
133 PM CDT TUE JUN 23 2015

NEC095-232030-
/O.CON.KOAX.FF.W.0015.000000T0000Z-150623T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON NE-
133 PM CDT TUE JUN 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
SOUTHERN JEFFERSON COUNTY...

AT 131 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING 
IS ALREADY ONGOING. ALONG HIGHWAY 136 JUST WEST OF THE 
JEFFERSON/THAYER COUNTY LINE...WATER WAS REPORTED OVER THE ROAD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FAIRBURY...ENDICOTT...JANSEN...STEELE CITY...CAMP JEFFERSON...ROCK
CREEK STATION STATE HISTORICAL PARK...CRYSTAL SPRINGS CAMPGROUND AND
BUCKLEY CREEK RECREATIONAL AREA.

THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND
157.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4008 9737 4022 9737 4021 9726 4020 9708
      4009 9695 4001 9703

$$

PEARSON
870 
WGUS73 KOAX 231938
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
238 PM CDT TUE JUN 23 2015

NEC095-232030-
/O.CON.KOAX.FF.W.0015.000000T0000Z-150623T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON NE-
238 PM CDT TUE JUN 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
SOUTHERN JEFFERSON COUNTY...

AT 234 PM CDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAINS HAVE 
MOVED WELL EAST OF JEFFERSON COUNTY. DRAINAGE SYSTEMS AROUND THE 
COUNTY ARE STILL CATCHING UP WITH THE HEAVY RAIN...THUS THE FLASH 
FLOOD WARNING WILL REMAIN IN EFFECT. OTHER THAN THE WATER REPORTED 
OVER HIGHWAY 136 NEAR THE JEFFERSON/THAYER COUNTY LINE...THERE HAVE 
NOT BEEN ANY OTHER REPORTS OF WATER OVER ROADS. 

SOME LOCATIONS THAT COULD BE EXPERIENCE FLOODING INCLUDE... 
FAIRBURY...ENDICOTT...JANSEN...STEELE CITY...CAMP JEFFERSON...ROCK 
CREEK STATION STATE HISTORICAL PARK...CRYSTAL SPRINGS CAMPGROUND AND 
BUCKLEY CREEK RECREATIONAL AREA.

THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND
157.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. PLEASE 
PEOPLE EXERCISE CAUTION AND DO NOT DRIVE INTO FLOODWATERS.

&&

LAT...LON 4008 9737 4022 9737 4021 9726 4020 9708
      4009 9695 4001 9703

$$

PEARSON
806 
WGUS73 KOAX 232027
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
327 PM CDT TUE JUN 23 2015

NEC095-232037-
/O.EXP.KOAX.FF.W.0015.000000T0000Z-150623T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON NE-
327 PM CDT TUE JUN 23 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN JEFFERSON COUNTY WILL EXPIRE
AT 330 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 4008 9737 4022 9737 4021 9726 4020 9708
      4009 9695 4001 9703

$$

PEARSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 12:25 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 23, 12:25 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1225 PM CDT TUE JUN 23 2015

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 250 AM CDT TUE JUN 23 2015

HIGH PRESSURE WAS CENTERED OVER NORTH CENTRAL NEBRASKA AT 07Z WITH
SURFACE COLD FRONT LOCATED FROM NORTHEAST MISSOURI INTO FAR
SOUTHERN KANSAS. THE HIGH WILL DRIFT EAST TODAY WITH FRONT OVER
KANSAS LIFTING NORTH AS A WARM FRONT. MODELS SHOW SOME CHANCE OF
ELEVATED CONVECTION DEVELOPING AHEAD OF THE WARM FRONT AND
SPREADING INTO SOUTHEAST NEBRASKA BY EARLY AFTERNOON WITH MORE
WIDESPREAD THUNDERSTORMS BY LATE TONIGHT AS LOW LEVEL JET
INTENSIFIES WITH INCREASING WARM ADVECTION OVER THE AREA.
CHANCE OF STORMS WILL EXTEND INTO WEDNESDAY AS BOUNDARY REMAINS
ACROSS THE FORECAST AREA FOR MUCH OF THE DAY.

A CONTINUED CHANCE OF STORMS WILL REMAIN ACROSS THE AREA WEDNESDAY
NIGHT INTO THURSDAY WITH INITIAL FOCUS OVER NORTHERN PARTS OF THE
AREA WHICH MODELS HAVE NORTH OF THE BOUNDARY INITIALLY. FRONT THEN
SAGS SOUTH LATE WEDNESDAY NIGHT INTO THURSDAY WITH STORM CHANCES
ALSO MOVING SOUTH WITH THE BOUNDARY DURING THIS TIME.

TIMING OF VARIOUS CONVECTIVE EVENTS WILL BE PRIMARY FORECAST
CONCERN AND DEPENDENT ON RESOLUTION OF SHORT WAVE ENERGY COMING
ACROSS THE REGION IN FAST WESTERLY FLOW ALOFT.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 250 AM CDT TUE JUN 23 2015

UPPER PATTERN IN TRANSITION BY THE START OF THE PERIOD WITH FLOW
BECOMING MORE AMPLIFIED AS RIDGE BUILDS OVER THE WESTERN CONUS.
FORECAST AREA STAYS UNDER NORTHERLY FLOW DURING THE PERIOD WITH
OFF AND ON CHANCE OF THUNDERSTORMS DEPENDENT ON HOW WELL MODELS
HANDLE WEAK ENERGY MOVING THROUGH THE FLOW. AREA SHOULD ALSO SEE
TEMPERATURES ON THE MILD SIDE DURING THIS TIME AS A RESULT.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1223 PM CDT TUE JUN 23 2015

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. ONGOING
STORMS IN SOUTHEAST NEB SHOULD REMAIN SOUTH OF KLNK. LATER
TONIGHT...SHOWERS AND POTENTIALLY EMBEDDED THUNDERSTORMS MAY
DEVELOP NEAR KOMA. FOR NOW...HAVE INCLUDED A TEMPO GROUP FOR
SHOWERS DURING THE MOST LIKELY TIME WINDOW...BUT THIS CERTAINLY
WILL NEED REFINEMENT AS EVOLUTION BECOMES MORE CLEAR. OUTSIDE OF
ANY HEAVY SHOWERS...CEILINGS SHOULD REMAIN IN VFR RANGE AND MOSTLY
ABOVE 10KFT. WINDS WILL BE LIGHT OUT OF THE EAST TO SOUTHEAST.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...FOBERT
LONG TERM...FOBERT
AVIATION...MAYES
Hazardous weather outlook, Jun 23, 12:02 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1202 PM CDT TUE JUN 23 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-240715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1202 PM CDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST NEBRASKA THROUGH THE
AFTERNOON. THESE STORMS WILL BE CAPABLE OF VERY LARGE HAIL AS
WELL AS DAMAGING WINDS.

ADDITIONAL STORMS WILL DEVELOP LATE TONIGHT ACROSS THE AREA. A FEW
OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL THE PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL REMAIN POSSIBLE FROM WEDNESDAY INTO THURSDAY
AS A WARM FRONT STALLS ACROSS THE AREA BEFORE MOVING SOUTH AGAIN
WEDNESDAY NIGHT AND THURSDAY. SOME STORMS MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

MORE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

PEARSON

In the hours before

Local storm report, Jun 23, 11:26 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1126 AM CDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             6 W FAIRBURY            40.14N 97.29W
06/23/2015  M1.00 INCH       JEFFERSON          NE   TRAINED SPOTTER

&&

KGROSS
Local storm report, Jun 23, 11:31 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1131 AM CDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     HAIL             6 W FAIRBURY            40.14N 97.29W
06/23/2015  M1.25 INCH       JEFFERSON          NE   TRAINED SPOTTER

&&

KGROSS
Local storm report, Jun 23, 11:32 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1132 AM CDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HAIL             1 W REYNOLDS            40.06N 97.35W
06/23/2015  E1.00 INCH       JEFFERSON          NE   TRAINED SPOTTER

&&

PEARSON
Local storm report, Jun 23, 11:41 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1141 AM CDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             FAIRBURY                40.14N 97.18W
06/23/2015  M1.50 INCH       JEFFERSON          NE   EMERGENCY MNGR

&&

KGROSS
Special weather statement, Jun 23, 12:00 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1200 PM CDT TUE JUN 23 2015

NEZ092-093-231745-
RICHARDSON NE-PAWNEE NE-
1200 PM CDT TUE JUN 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHARDSON AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 1245 PM CDT...

AT 1200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TABLE ROCK...OR 20 MILES NORTH OF SENECA...MOVING EAST AT 40
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAWNEE CITY...HUMBOLDT...TABLE ROCK...DU BOIS AND CAMP CORNHUSKER.

THIS INCLUDES HIGHWAY 75 IN NEBRASKA NEAR MILE MARKER 14.

LAT...LON 4007 9620 4020 9619 4020 9582 4000 9587
      4000 9602
TIME...MOT...LOC 1700Z 281DEG 34KT 4013 9609

KG
Local storm report, Jun 23, 12:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1225 PM CDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     HAIL             4 NE REYNOLDS           40.10N 97.28W
06/23/2015  E1.75 INCH       JEFFERSON          NE   PUBLIC

&&

PEARSON

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:16 AM CDTSpecial Weather StatementOAXPawnee29 min
Jun 23, 10:26 AM CDTSevere Thunderstorm WarningOAXPawnee34 min
Jun 23, 10:46 AM CDTSpecial Weather StatementOAXJefferson44 min
Jun 23, 10:48 AM CDTSevere Thunderstorm WarningOAXJefferson27 min
Jun 23, 11:19 AM CDTSevere Thunderstorm WarningOAXJefferson41 min
Jun 23, 11:59 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson46 min
Jun 23, 12:00 PM CDTSpecial Weather StatementOAXPawnee45 min
Jun 23, 12:14 PM CDTAreal Flood AdvisoryOAXGage, Jefferson2 hr
Jun 23, 12:42 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson48 min
Jun 23, 1:31 PM CDTSpecial Weather StatementOAXGage, Jefferson, Johnson, Pawnee, Saline44 min
Jun 23, 2:19 PM CDTSpecial Weather StatementOAXGage, Johnson, Pawnee, Saline41 min

Nearby

Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.